Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 18, 2016, 3:31 PM PST for 4 counties in Oregon; Columbia County, Walla Walla County, Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 3:31 PM PST (23:31 UTC)
- Expired
- Feb 18, 2016, 9:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 25 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.5 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS76 KPDT 182331 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 331 PM PST THU FEB 18 2016 ...VERY WINDY CONDITIONS EXPECTED INTO TONIGHT... .PRESSURE GRADIENTS WERE TIGHT ACROSS THE AREA CREATING VERY WINDY CONDITIONS. SOUTHWEST WINDS BETWEEN 20 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED INTO TONIGHT ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS AND SURROUNDING AREA. ORZ507-508-WAZ029-191000- /O.NEW.KPDT.WI.Y.0007.160218T2331Z-160219T1000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 331 PM PST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST FRIDAY. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE VERY WINDY CONDITIONS WILL PERSIST INTO TONIGHT. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY THOSE THAT RUN PARALLEL TO THE BLUE MOUNTAINS. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
064 WWUS76 KPDT 190545 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 945 PM PST THU FEB 18 2016 ORZ507-508-WAZ029-190645- /O.CAN.KPDT.WI.Y.0007.000000T0000Z-160219T1000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- 945 PM PST THU FEB 18 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH BRIEF WIND GUSTS TO 30 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 18, 2:34 PM PST, 57 minutes earlier.
Area forecast discussion, Feb 18, 2:34 PM PST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 234 PM PST THU FEB 18 2016 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS EVENING AND THEN OUT OF THE AREA OVERNIGHT. COLDER AIR WITH THIS TROUGH HAS DEVELOPED MILDLY UNSTABLE CONDITIONS AND THERE ARE NUMEROUS CONVECTIVE SHOWERS AT THIS TIME. THIS WILL CONTINUE THIS EVENING AND SLOWLY TAPER OFF OVERNIGHT. SNOW LEVELS HAVE BEEN AROUND 4000 FEET AND HAVE RECEIVED REPORTS OF A COUPLE OF INCHES OF SNOW AT LA PINE. EXPECT THAT THE MOUNTAINS WILL ALSO RECEIVE UP TO A COUPLE OF INCHES OF SNOW TONIGHT. THERE HAVE ALSO BEEN A FEW LIGHTNING STRIKES IN THE COLUMBIA GORGE. EXPECT THAT LIGHTNING ACTIVITY WILL END IN THE NEXT FEW HOURS WITH SUNDOWN. THE BIG ISSUE IS THE WIND WHICH REMAINS JUST BELOW WIND ADVISORY LEVELS EXCEPT FOR BRIEFLY IN A FEW LOCATIONS. HAVE HELD OFF ON ISSUING ANY WIND ADVISORIES, BUT WOULD NOT BE SURPRISED IF ONE GETS ISSUED LATER FOR NORTH CENTRAL OREGON OR THE BLUE MOUNTAIN FOOTHILLS. WITH COLDER AIR OVER THE AREA TONIGHT TEMPERATURES WILL BE A FEW DEGREES COOLER THAN LAST NIGHT. ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE AREA FRIDAY AFTERNOON AND EVENING WITH ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW. SNOW LEVELS WILL BE AROUND 3500 FEET IN THE MORNING THEN RISE TO 4500 FEET IN THE AFTERNOON GIVING THE MOUNTAINS UP TO A COUPLE INCHES OF SNOW. WINDS WILL PICK UP AGAIN IN THE AFTERNOON BUT WILL NOT BE QUITE AS STRONG AS TODAY, MAINLY 15 TO 30 MPH WITH GUSTS TO 40 MPH. TEMPERATURES WILL BE A COUPLE OF DEGREES WARMER THAN TODAY. THIS SYSTEM WILL MOVE OUT OF THE AREA OVERNIGHT AND A RIDGE WILL MOVE OVER THE AREA WITH DRY WEATHER AND LIGHT WINDS EXPECTED SATURDAY AND SATURDAY NIGHT. CLEARING SKIES WILL LEAD TO TEMPERATURES BEING A FEW DEGREES WARMER SATURDAY AND SEVERAL DEGREES COOLER SATURDAY NIGHT. PERRY .LONG TERM...SUNDAY THROUGH THURSDAY...A FAST MOVING COLD FRONT WILL SWEEP ACROSS THE REGION LATE SUNDAY BRINGING A CHANCE OF PRECIPITATION. THIS WILL BE FOLLOWED BY A BUILDING RIDGE OF HIGH PRESSURE OVER THE PACIFIC NORTHWEST THROUGH THURSDAY. ONE WEAK SYSTEM WILL TRY AND MOVE THROUGH THE RIDGE ON WEDNESDAY BUT MAINLY BRING SOME CLOUDS AND A VERY LOW CHANCE OF PRECIPITATION. THE HIGH PRESSURE WILL ALLOW FOR TEMPERATURES TO BE A LITTLE ABOVE NORMAL. && .AVIATION...00Z TAFS...AN UPPER LEVEL TROUGH WILL CONTINUE IMPACTING THE AREA THROUGH THIS EVENING WITH SOME SHOWERS AND WINDY CONDITIONS OF 20-30 KTS AND HIGHER GUSTS. SOME MVFR CONDITIONS WILL BE POSSIBLE DUE TO LOW CEILINGS IN VICINITY OF SHOWERS THROUGH THIS EVENING. WINDS WILL DECREASE OVERNIGHT SLIGHTLY AND SHOWERS ENDING FOR A RETURN TO ALL VFR CONDITIONS UNTIL THE NEXT WEATHER SYSTEM ARRIVES FRIDAY WITH SOME MORE SHOWERS AND BREEZY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... PDT 39 53 36 50 / 50 50 50 10 ALW 42 54 37 51 / 50 60 60 10 PSC 42 56 37 53 / 30 50 40 10 YKM 36 51 31 51 / 30 70 40 10 HRI 41 55 36 52 / 40 50 40 10 ELN 31 43 27 44 / 40 70 50 10 RDM 37 50 30 48 / 30 60 40 10 LGD 37 48 33 45 / 60 50 60 20 GCD 36 49 29 46 / 40 50 40 10 DLS 41 53 36 52 / 50 70 50 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/91/91
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.